Benzos make it worse

Posted by doorman @doorman, Oct 3, 2019

Does anyone here have this reaction to benzos? At first, they helped. But after a while, they now make me feel worse. I’m talking about Klonopin. I’m chalking it up to a paradoxical reaction, but it’s disconcerting because it means I have no back-up med. Really weird.

Interested in more discussions like this? Go to the Depression & Anxiety group.

of course everything does stop eventually 🙂 but, if it were me, and it is because im just a few weeks behind you, i would take it slow, dont sacrifice the work youve put in with effexor by doing a hard benzo stop now, work with your doctor and take it slow. remind yourself a year from now you are going to be off the benzos if that is what you really want, but it is something that has to be done in a supervised slow manner even if you were only taking them on as needed basis

REPLY
@njp1013

of course everything does stop eventually 🙂 but, if it were me, and it is because im just a few weeks behind you, i would take it slow, dont sacrifice the work youve put in with effexor by doing a hard benzo stop now, work with your doctor and take it slow. remind yourself a year from now you are going to be off the benzos if that is what you really want, but it is something that has to be done in a supervised slow manner even if you were only taking them on as needed basis

Jump to this post

Thanks for your perspective. I come here for just that. I’ll go back to my GP. See what he says.

REPLY

awesome..and if you can ask for a referral to a psych doc thats even better. GPs dont always understand that you cant just come off of benzos right away, a psychiatrist in trained in how to help you stop. in the meantime dont stop on your own.

REPLY
@njp1013

awesome..and if you can ask for a referral to a psych doc thats even better. GPs dont always understand that you cant just come off of benzos right away, a psychiatrist in trained in how to help you stop. in the meantime dont stop on your own.

Jump to this post

Wednesday’s appt. is with a Psychiatrist.

REPLY
@doorman

Wednesday’s appt. is with a Psychiatrist.

Jump to this post

NOT my GP… I forgot.

REPLY

great, good luck, i have my psych appt tomorrow, im actually starting a benzo and hopefully going up on my effexor

REPLY
@njp1013

great, good luck, i have my psych appt tomorrow, im actually starting a benzo and hopefully going up on my effexor

Jump to this post

Sound like a plan! Good luck.

REPLY
@doorman

Sound like a plan! Good luck.

Jump to this post

I was taking klonopin at a high dose and had to taper off super slowly. Very difficult to get off that. Buspar is a low level anti anxiety med that works for me, is safe and I don't get side effects. But I have to take it daily. Anxiety meds for me work better at a low dose daily .I do take prozac with it with good results.

REPLY
@njp1013

great, good luck, i have my psych appt tomorrow, im actually starting a benzo and hopefully going up on my effexor

Jump to this post

Do post an update on what your psychiatrist says, @njp1013.

REPLY

@lisalucier yes i will do that, im nervous about the appointment today 🙁 , my wife is going with me so that will help

REPLY
Please sign in or register to post a reply.